Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 31, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 31, 2006, 3:42 PM MST for Coconino County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2006, 3:42 PM MST (22:42 UTC)
- Expired
- Jul 31, 2006, 4:45 PM MST
- In force
- 63 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:00 PM MST, 42 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST MON JUL 31 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THIS AFTERNOON AND EVENING. FOR THE MIDDLE OF THE WEEK...DRIER AIR FROM THE WEST WILL RESULT IN A DECREASE IN MONSOON ACTIVITY ALTHOUGH ISOLATED STORMS ARE EXPECTED TO CONTINUE. BY THE WEEKEND...HIGH PRESSURE WILL SLOWLY BUILD FROM THE EAST BRINGING AN INCREASING CHANCE OF STORMS. && .DISCUSSION...THE AIR MASS REMAINS VERY MOIST AND UNSTABLE THIS AFTERNOON. EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NRN AZ THIS AFTERNOON AND EVENING. A S/W TROUGH APPROACHING FROM THE WEST WILL BRING SLIGHTLY DRIER AIR TO WRN AZ BY LATE THIS AFTERNOON AND EARLY EVENING. SOME STRENGTHENING OF THE VERTICAL SHEAR IS EXPECTED OVER THE WRN ZONES BY THIS EVENING AND A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HAIL POSSIBLE IN THESE LOCATIONS. LIGHT WINDS WILL REMAIN IN PLACE FOR THE REMAINDER OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY EXCESSIVE RAINFALL AMOUNTS...THUS A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT. FOR TUES THROUGH THUR THE S/W TROUGH BECOMES ESTABLISHED ALONG THE WEST COAST. THIS WILL BRING IN SLIGHTLY DRIER AIR ACROSS MUCH OF NRN AZ. ENOUGH BNDY LAYER MOISTURE WILL REMAIN FOR SOME STORMS EACH DAY. OVER THE EAST RIM AND THE WHITE MTNS SCATTERED STORMS WILL DEVELOP EACH DAY AS THIS AREA WILL REMAIN WITHIN THE DEEPER MONSOON MOISTURE. FOR FRIDAY AND OVER THE WEEKEND MODELS SUGGEST THAT THE TROUGH RETROGRADES ALLOWING WITH A RIDGE BUILDING IN FROM THE EAST. THIS TURNS THE FLOW MORE SOUTHERLY ACROSS AZ AND WOULD ALLOW A RETURN OF MOISTURE ACROSS THE AREA ALONG WITH AN INCREASING CHANCE OF STORMS. DB && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. SOME OF THE STORMS TODAY WILL CONTAIN HEAVY RAIN AND CEILINGS AOB 2000 FT AGL. THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR AZZ004>018-037>040. &&
Hazardous weather outlook, Jul 31, 10:00 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON JUL 31 2006 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND EARLY AFTERNOON ONCE AGAIN ACROSS NORTHERN ARIZONA AND PERSIST INTO THE EVENING HOURS. THE GREATEST THREAT POSED BY TODAYS STORMS WILL BE THE RISK OF FLASH FLOODING DUE TO RELATIVELY SLOW STORM MOVEMENT AND HIGH VALUES OF MOISTURE IN THE ATMOSPHERE. THE GREATEST THREAT FROM FLOODING WILL OCCUR MAINLY EAST OF A PAGE TO PRESCOTT LINE WHERE THE HEAVIEST RAIN FELL ON SUNDAY. SOME GAGES OVER THE EASTERN PORTION OF ARIZONA INDICATE STREAM FLOWS ARE RUNNING HIGHER THAN NORMAL AND ADDITIONAL RAINFALL TODAY MAY BE SUFFICIENT TO CAUSE THESE STREAMS TO REACH BANKFUL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 27 min |
| Jul 30, 5:23 PM MST | Flash Flood Warning | FGZ | Coconino | 7 min |
| Jul 30, 6:17 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 103 min |
| Jul 30, 6:30 PM MST | Flash Flood Warning | FGZ | Coconino | 60 min |
| Jul 30, 6:36 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 29 min |
| Jul 30, 6:46 PM MST | Flash Flood Warning | FGZ | Apache, Coconino, Navajo | 59 min |
| Jul 30, 9:05 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Jul 31, 12:07 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 9 hr |
| Jul 31, 2:48 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 31, 4:36 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.